IDEAS home Printed from
MyIDEAS: Login to save this article or follow this journal

On the robustness of the predictive distribution for sampling from finite populations

  • Bose, Sudip
Registered author(s):

    Let [pi]N be the prior distribution on the number of items belonging to each of K([greater-or-equal, slanted]2) categories in a population of size N. It is shown that the marginal probability distribution of an ordered sample of items selected without replacement does not depend on N, provided the distributions {[pi]N} satisfy a simple relationship. This relationship holds for prior distributions in the multivariate Pólya-Eggenberger family. This distribution is also the same as that of an iid sample with the limit of [pi]N as prior. Thus one has non-dependence of the predictive distribution on the population size and one can quantify the sensitivity of the predictive to uncertainty about the prior.

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Article provided by Elsevier in its journal Statistics & Probability Letters.

    Volume (Year): 69 (2004)
    Issue (Month): 1 (August)
    Pages: 21-27

    in new window

    Handle: RePEc:eee:stapro:v:69:y:2004:i:1:p:21-27
    Contact details of provider: Web page:

    Order Information: Postal:

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

    as in new window
    1. Bose, Sudip & Kedem, Benjamin, 1996. "Non-dependence of the predictive distribution on the population size," Statistics & Probability Letters, Elsevier, vol. 27(1), pages 43-47, March.
    Full references (including those not matched with items on IDEAS)

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:69:y:2004:i:1:p:21-27. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.